Duke Mathematical Journal

On the proper moduli spaces of smoothable Kähler–Einstein Fano varieties

Chi Li, Xiaowei Wang, and Chenyang Xu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we investigate the geometry of the orbit space of the closure of the subscheme parameterizing smooth Kähler–Einstein Fano manifolds inside an appropriate Hilbert scheme. In particular, we prove that being K-semistable is a Zariski-open condition, and we establish the uniqueness of the Gromov–Hausdorff limit for a punctured flat family of Kähler–Einstein Fano manifolds. Based on these, we construct a proper scheme parameterizing the S-equivalent classes of Q-Gorenstein smoothable, K-semistable Q-Fano varieties, and we verify various necessary properties to guarantee that it is a good moduli space.

Article information

Source
Duke Math. J., Volume 168, Number 8 (2019), 1387-1459.

Dates
Received: 7 August 2017
Revised: 26 November 2018
First available in Project Euclid: 3 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1556848995

Digital Object Identifier
doi:10.1215/00127094-2018-0069

Mathematical Reviews number (MathSciNet)
MR3959862

Zentralblatt MATH identifier
07080115

Subjects
Primary: 14J45: Fano varieties
Secondary: 14J10: Families, moduli, classification: algebraic theory 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13} 53C55: Hermitian and Kählerian manifolds [See also 32Cxx] 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)

Keywords
K-stability Kähler–Einstein metrics Q-Fano varieties geometric invariant theory Gromov–Hausdorff limit Artin stack good moduli space

Citation

Li, Chi; Wang, Xiaowei; Xu, Chenyang. On the proper moduli spaces of smoothable Kähler–Einstein Fano varieties. Duke Math. J. 168 (2019), no. 8, 1387--1459. doi:10.1215/00127094-2018-0069. https://projecteuclid.org/euclid.dmj/1556848995


Export citation

References

  • [1] J. Alper, Good moduli spaces for Artin stacks, Ann. Inst. Fourier (Grenoble) 63 (2013), no. 6, 2349–2402.
  • [2] J. Alper, M. Fedorchuk, and D. I. Smyth, Second flip in the Hassett-Keel program: Existence of good moduli spaces, Compos. Math. 153 (2017), no. 8, 1584–1609.
  • [3] T. Aubin, Équations du type Monge-Ampère sur les variétés kählériennes compactes, Bull. Sci. Math. (2) 102 (1978), no. 1, 63–95.
  • [4] R. J. Berman, K-polystability of ${\mathbb{Q}}$-Fano varieties admitting Kähler-Einstein metrics, Invent. Math. 203 (2016), no. 3, 973–1025.
  • [5] R. J. Berman, S. Boucksom, P. Eyssidieux, V. Guedj, and A. Zariahi, Kähler-Einstein metrics and the Kähler-Ricci flow on log Fano varieties, J. Reine Angew. Math., published online 2016.
  • [6] R. J. Berman and H. Guenancia, Kähler-Einstein metrics on stable varieties and log canonical pairs, Geom. Funct. Anal. 24 (2014), no. 6, 1683–1730.
  • [7] B. Berndtsson, A Brunn-Minkowski type inequality for Fano manifolds and some uniqueness theorems in Kähler geometry, Invent. Math. 200 (2015), no. 1, 149–200.
  • [8] C. Birkar, P. Cascini, C. D. Hacon, and J. McKernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), no. 2, 405–468.
  • [9] X. Chen, S. Donaldson, and S. Sun, Kähler-Einstein metrics on Fano manifolds, I: Approximation of metrics with cone singularities, J. Amer. Math. Soc. 28 (2015), no. 1, 183–197.
  • [10] X. Chen, S. Donaldson, and S. Sun, Kähler-Einstein metrics on Fano manifolds, II: Limits with cone angle less than $2\pi $, J. Amer. Math. Soc. 28 (2015), no. 1, 199–234.
  • [11] X. Chen, S. Donaldson, and S. Sun, Kähler-Einstein metrics on Fano manifolds, III: Limits as cone angle approaches $2\pi $ and completion of the main proof, J. Amer. Math. Soc. 28 (2015), no. 1, 235–278.
  • [12] X. Chen and S. Sun, Calabi flow, geodesic rays, and uniqueness of constant scalar curvature Kähler metrics, Ann. of Math. (2) 180 (2014), no. 2, 407–454.
  • [13] S. K. Donaldson, Scalar curvature and projective embeddings, I, J. Differential Geom. 59 (2001), no. 3, 479–522.
  • [14] S. K. Donaldson, Scalar curvature and stability of toric varieties, J. Differential Geom. 62 (2002), no. 2, 289–349.
  • [15] S. K. Donaldson, “Kähler geometry on toric manifolds, and some other manifolds with large symmetry” in Handbook of Geometric Analysis, Adv. Lect. Math. (ALM) 7, International Press, Somerville, 2008, 29–75.
  • [16] S. K. Donaldson, “Kähler metrics with cone singularities along a divisor” in Essays in Mathematics and Its Applications, Springer, Heidelberg, 2012, 49–79.
  • [17] S. K. Donaldson, “Stability, birational transformations and the Kähler-Einstein problem” in Surveys in Differential Geometry, Vol. XVII, Surv. Differ. Geom. 17, International Press, Boston, 2012, 203–228.
  • [18] S. K. Donaldson, “Algebraic families of constant scalar curvature Kähler metrics” in Surveys in Differential Geometry, 2014: Regularity and Evolution of Nonlinear Equations, Surv. Differ. Geom. 19, International Press, Somerville, 2015, 111–137.
  • [19] S. K. Donaldson and S. Sun, Gromov-Hausdorff limits of Kähler manifolds and algebraic geometry, Acta Math. 213 (2014), no. 1, 63–106.
  • [20] J.-M. Drézet, “Luna’s slice theorem and applications” in Algebraic Group Actions and Quotients (Wynko, 2000), Hindawi, Cairo, 2004, 39–89.
  • [21] J. Fine and J. Ross, A note on positivity of the CM line bundle, Int. Math. Res. Not. IMRN 2006, no. 95875.
  • [22] A. Fujiki and G. Schumacher, The moduli space of extremal compact Kähler manifolds and generalized Weil-Petersson metrics, Publ. Res. Inst. Math. Sci. 26 (1990), no. 1, 101–183.
  • [23] C. D. Hacon, J. McKernan, and C. Xu, ACC for log canonical thresholds, Ann. of Math. (2) 180 (2014), no. 2, 523–571.
  • [24] C. D. Hacon and C. Xu, “On finiteness of B-representations and semi-log canonical abundance” in Minimal Models and Extremal Rays (Kyoto, 2011), Adv. Stud. Pure Math. 70, Math. Soc. Japan, Tokyo, 2016, 361–378.
  • [25] R. Hartshorne, Algebraic Geometry, Grad. Texts in Math. 52, Springer, New York, 1977.
  • [26] J. Kollár, Rational Curves on Algebraic Varieties, Ergeb. Math. Grenzgeb. (3) 32, Springer, Berlin, 1996.
  • [27] J. Kollár, “Moduli of varieties of general type” in Handbook of Moduli, Vol. II, Adv. Lect. Math. (ALM) 25, International Press, Somerville, 2013, 131–157.
  • [28] J. Kollár, Y. Miyaoka, and S. Mori, Rational connectedness and boundedness of Fano manifolds, J. Differential Geom. 36 (1992), no. 3, 765–779.
  • [29] J. Kollár and S. Mori, Birational Geometry of Algebraic Varieties, Cambridge Tracts in Math. 134, Cambridge Univ. Press, Cambridge, 1998.
  • [30] J. Kollár and N. I. Shepherd-Barron, Threefolds and deformations of surface singularities, Invent. Math. 91 (1988), no. 2, 299–338.
  • [31] C. Li and S. Sun, Conical Kähler-Einstein metrics revisited, Comm. Math. Phys. 331 (2014), no. 3, 927–973.
  • [32] C. Li, X. Wang, and C. Xu, Quasi-projectivity of the moduli space of smooth Kähler-Einstein Fano manifolds, Ann. Sci. Éc. Norm. Supér. (4) 51 (2018), no. 3, 739–772.
  • [33] C. Li, X. Wang, and C. Xu, Degeneration of Fano Kähler-Einstein manifolds, preprint, arXiv:1411.0761v1 [math.AG].
  • [34] C. Li and C. Xu, Special test configuration and K-stability of Fano varieties, Ann. of Math. (2) 180 (2014), no. 1, 197–232.
  • [35] D. Mumford, J. Forgarty, and F. Kirwan, Geometric Theory, 3rd ed., Ergeb. Math. Grenzgeb. (3) 34, Springer, Berlin, 1994.
  • [36] Y. Odaka, The GIT stability of polarized varieties via discrepancy, Ann. of Math. (2) 177 (2013), no. 2, 645–661.
  • [37] Y. Odaka, Compact moduli spaces of Kähler-Einstein Fano varieties, Publ. Res. Inst. Math. Sci. 51 (2015), no. 3, 549–565.
  • [38] Y. Odaka, On the moduli of Kähler-Einstein Fano manifolds, preprint, arXiv:1211.4833v4 [math.AG].
  • [39] Y. Odaka, C. Spotti, and S. Sun, Compact moduli spaces of del Pezzo surfaces and Kähler-Einstein metrics, J. Differential Geom. 102 (2016), no. 1, 127–172.
  • [40] H. Ono, Y. Sano, and N. Yotsutani, An example of an asymptotically Chow unstable manifold with constant scalar curvature, Ann. Inst. Fourier (Grenoble) 62 (2012), no. 4, 1265–1287.
  • [41] S. T. Paul, CM stability of projective varieties, preprint, arXiv:1206.4923v1 [math.AG].
  • [42] S. T. Paul and G. Tian, CM stability and the generalized Futaki, II, Astérisque 328 (2009), 339–354.
  • [43] D. H. Phong and J. Sturm, “Lectures on stability and constant scalar curvature” in Handbook of Geometric Analysis No. 3, Adv. Lect. Math. (ALM) 14, International Press, Somerville, 2010.
  • [44] R. Sjamaar, Holomorphic slices, symplectic reduction and multiplicities of representations, Ann. of Math. (2) 141 (1995), no. 1, 87–129.
  • [45] J. Song and X. Wang, The greatest Ricci lower bound, conical Einstein metrics and Chern number inequality, Geom. Topol. 20 (2016), no. 1, 49–102.
  • [46] C. Spotti, Degenerations of Kähler-Einstein Fano manifolds, preprint, arXiv:1211.5334v1 [math.DG].
  • [47] S. Sun, C. Spotti, and C. Yao, Existence and deformations of Kähler-Einstein metrics on smoothable $\mathbb{Q}$-Fano varieties, Duke Math. J. 165 (2016), no. 16, 3043–3083.
  • [48] G. Székelyhidi, The Kähler-Ricci flow and K-polystability, Amer. J. Math. 132 (2010), no. 4, 1077–1090.
  • [49] R. P. Thomas, “Notes on GIT and symplectic reduction for bundles and varieties” in Surveys in Differential Geometry, Vol. X, Surv. Differ. Geom. 10, International Press., Somerville, 2006, 221–273.
  • [50] G. Tian, On Calabi’s conjecture for complex surfaces with positive first Chern class, Invent. Math. 101 (1990), no. 1, 101–172.
  • [51] G. Tian, Kähler-Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997), no. 1, 1–37.
  • [52] G. Tian, “Existence of Einstein metrics on Fano manifolds” in Metric and Differential Geometry, Progr. Math. 297, Birkhäuser, Basel, 2012, 119–159.
  • [53] G. Tian, K-stability and Kähler-Einstein metrics, Comm. Pure Appl. Math. 68 (2015), no. 7, 1085–1156.
  • [54] E. Viehweg, Quasi-Projective Moduli for Polarized Manifolds, Ergeb. Math. Grenzgeb. (3) 30, Springer, Berlin, 1995.
  • [55] X. Wang and C. Xu, Nonexistence of asymptotic GIT compactification, Duke Math. J. 163 (2014), no. 12, 2217–2241.
  • [56] S.-T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation, I, Comm. Pure Appl. Math. 31 (1978), no. 3, 339–441.